Alert archive / Maine / Flash Flood Watches in 2012

Flash Flood Watch 2, NWS Gray, ME

June 23, 20125 counties in New Hampshire; 8 counties in Maine

NWS Gray, ME issued this flash flood watch at Jun 23, 2012, 12:01 PM EDT for 5 counties in New Hampshire; 8 counties in Maine. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2012, 12:01 PM EDT (16:01 UTC)
Expired
Jun 23, 2012, 8:21 PM EDT
In force
8 hr
Issued by
NWS Gray, ME
Flood severity
None

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Oxford County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 45 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 4.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WGUS61 KGYX 231601
FFAGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GRAY ME
1201 PM EDT SAT JUN 23 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH 10PM EDT THIS EVENING...

.SLOW MOVING THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE
REGION. WITH PRECIPITATION HAVING ALREADY FALLEN ACROSS MUCH OF
THE AREA YESTERDAY...CONDITIONS WILL BE FAVORABLE FOR FLASH
FLOODING THIS AFTERNOON AND INTO THIS EVENING.

MEZ007>009-012>014-018>022-NHZ001>006-009-010-240015-
/O.NEW.KGYX.FF.A.0002.120623T1601Z-120624T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-BELKNAP-STRAFFORD-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
COLEBROOK...BERLIN...LANCASTER...LITTLETON...NORTH CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...OSSIPEE...LACONIA...
MEREDITH...ROCHESTER...DOVER
1201 PM EDT SAT JUN 23 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF WESTERN MAINE AND NEW 
  HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...IN WESTERN MAINE...
   ANDROSCOGGIN...CENTRAL SOMERSET...INTERIOR CUMBERLAND... 
  INTERIOR WALDO...INTERIOR YORK...KENNEBEC...NORTHERN 
  FRANKLIN...NORTHERN OXFORD...SOUTHERN FRANKLIN...SOUTHERN 
  OXFORD AND SOUTHERN SOMERSET. IN NEW HAMPSHIRE...BELKNAP... 
  NORTHERN CARROLL...NORTHERN COOS...NORTHERN GRAFTON...SOUTHERN 
  CARROLL...SOUTHERN COOS...SOUTHERN GRAFTON AND STRAFFORD. 

* UNTIL 10 PM EDT THIS EVENING

* SLOW MOVING THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE
  LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A VERY SHORT
  PERIOD OF TIME.

* FLOODING OF SMALL RIVERS AND STREAMS IS POSSIBLE AS WELL AS ROAD
  WASHOUTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

POHL
3 follow-up statements
883 
WGUS61 KGYX 231904
FFAGYX

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAY ME
304 PM EDT SAT JUN 23 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH 10PM EDT THIS EVENING...

.SLOW MOVING THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON
ACROSS MUCH OF THE REGION. SLOW MOVING STORMS COULD PRODUCE HEAVY
RAINFALL AND LEAD TO FLASH FLOODING.

MEZ007>009-012>014-018>022-NHZ001>006-009-010-240200-
/O.CON.KGYX.FF.A.0002.000000T0000Z-120624T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-BELKNAP-STRAFFORD-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
COLEBROOK...BERLIN...LANCASTER...LITTLETON...NORTH CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...OSSIPEE...LACONIA...
MEREDITH...ROCHESTER...DOVER
304 PM EDT SAT JUN 23 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WESTERN MAINE AND NEW HAMPSHIRE...INCLUDING THE 
  FOLLOWING AREAS...IN WESTERN MAINE...ANDROSCOGGIN...CENTRAL 
  SOMERSET...INTERIOR CUMBERLAND...INTERIOR WALDO...INTERIOR 
  YORK...KENNEBEC...NORTHERN FRANKLIN...NORTHERN OXFORD... 
  SOUTHERN FRANKLIN...SOUTHERN OXFORD AND SOUTHERN SOMERSET. IN 
  NEW HAMPSHIRE...BELKNAP...NORTHERN CARROLL...NORTHERN COOS... 
  NORTHERN GRAFTON...SOUTHERN CARROLL...SOUTHERN COOS...SOUTHERN 
  GRAFTON AND STRAFFORD. 

* UNTIL 10 PM EDT THIS EVENING

* SLOW MOVING THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE 
  LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A VERY SHORT 
  PERIOD OF TIME. 

* RAPID WATER LEVEL RISES IN LOW SPOTS ESPECIALLY IN URBAN AREAS
  MAY OCCUR. SOME ROADS MAY BECOME INUNDATED OR WASHED OUT.

* FLOODING OF SMALL RIVERS AND STREAMS IS POSSIBLE WITH PERSISTENT
  RAINFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
205 
WGUS61 KGYX 232215
FFAGYX

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAY ME
615 PM EDT SAT JUN 23 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH 10PM EDT THIS EVENING...

.AREA OF GREATEST CONCERN FOR FLASH FLOODING WILL SHIFT EAST
THROUGH THE EVENING. HEAVY DOWNPOURS WILL CONTINUE TO BE POSSIBLE
WITH URBAN FLOODING THE BIGGEST THREAT.

NHZ003-005-009-232315-
/O.CAN.KGYX.FF.A.0002.000000T0000Z-120624T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN GRAFTON-SOUTHERN GRAFTON-BELKNAP-
INCLUDING THE CITIES OF...LITTLETON...LEBANON...HANOVER...
PLYMOUTH...LACONIA...MEREDITH
615 PM EDT SAT JUN 23 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE HAS BEEN CANCELLED. THE HEAVY RAIN THREAT
HAS MOVED EAST.

$$

MEZ007>009-012>014-018>022-NHZ001-002-004-006-010-240200-
/O.CON.KGYX.FF.A.0002.000000T0000Z-120624T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN CARROLL-SOUTHERN CARROLL-
STRAFFORD-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
COLEBROOK...BERLIN...LANCASTER...NORTH CONWAY...WOLFEBORO...
OSSIPEE...ROCHESTER...DOVER
615 PM EDT SAT JUN 23 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF WESTERN MAINE AND NEW HAMPSHIRE...INCLUDING THE 
  FOLLOWING AREAS...IN WESTERN MAINE...ANDROSCOGGIN...CENTRAL 
  SOMERSET...INTERIOR CUMBERLAND...INTERIOR WALDO...INTERIOR 
  YORK...KENNEBEC...NORTHERN FRANKLIN...NORTHERN OXFORD... 
  SOUTHERN FRANKLIN...SOUTHERN OXFORD AND SOUTHERN SOMERSET. IN 
  NEW HAMPSHIRE...NORTHERN CARROLL...NORTHERN COOS...SOUTHERN 
  CARROLL...SOUTHERN COOS AND STRAFFORD. 

* UNTIL 10 PM EDT THIS EVENING

* SLOW MOVING THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE 
  LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A VERY SHORT 
  PERIOD OF TIME. 

* RAPID WATER LEVEL RISES IN LOW SPOTS ESPECIALLY IN URBAN AREAS 
  MAY OCCUR. SOME ROADS MAY BECOME INUNDATED OR WASHED OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KIMBLE
071 
WGUS61 KGYX 240021
FFAGYX

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAY ME
821 PM EDT SAT JUN 23 2012

...FLASH FLOOD THREAT HAS ENDED...

.ALTHOUGH SHOWERS CONTINUE OVER MUCH OF MAINE AND PART OF NEW
HAMPSHIRE... ADDITIONAL HEAVY RAINFALL CAUSING FLASH FLOODING IS
NO LONGER EXPECTED.

MEZ007>009-012>014-018>022-NHZ001-002-004-006-010-240130-
/O.CAN.KGYX.FF.A.0002.000000T0000Z-120624T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN CARROLL-SOUTHERN CARROLL-
STRAFFORD-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
COLEBROOK...BERLIN...LANCASTER...NORTH CONWAY...WOLFEBORO...
OSSIPEE...ROCHESTER...DOVER
821 PM EDT SAT JUN 23 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF WESTERN MAINE AND NEW
HAMPSHIRE HAS BEEN CANCELLED. ADDITIONAL RAINFALL IS NOT EXPECTED
TO CAUSE FLASH FLOODING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood watch went out at Jun 23, 12:01 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 23, 12:01 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1201 PM EDT SAT JUN 23 2012

.SYNOPSIS...
WEAK LOW PRESSURE WILL SLOWLY MOVE NORTHEAST THROUGH THE GULF OF
MAINE AND INTO THE MARITIMES TODAY. HIGH PRESSURE WILL BUILD IN
FROM THE WEST TONIGHT AND SUNDAY. LOW PRESSURE WILL APPROACH FROM
THE WEST SUNDAY NIGHT AND WILL STALL OVER NEW ENGLAND MONDAY
THROUGH THURSDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE REGION ON
FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...
SLOW MOVERS CONT IN THE MTNS OF MAINE. WILL BE ISSUING A FLASH
FLOOD WATCH OUT SHORTLY. CELLS IN NRN FRANKLIN CO MAY PRODUCE UP
TO 3 INCHES OF RAIN DURING THE NEXT 60 MINUTES AT THEY CONT TO BACKBUILD.

HAVE UPDATED THE GRIDS TO ACCOUNT FOR CURRENT
CONDS...INCLUDING THE LARGE BREAK IN THE CLOUD COVER OVER FAR
WESTERN MAINE AND NEW HAMPSHIRE. THESE AREAS WILL INITIALLY
DESTABILIZE THIS AFTERNOON...LEADING TO THE DEVELOPMENT OF STRONG
AND ISOLD SEVERE TSTMS. THERE WILL CONTINUE TO BE A WIND
THREAT...AND WITH THE LOWERING OF HEIGHTS ALOFT...HAIL WILL BE A
THREAT AS WELL. FOR THIS REASON...ENHANCED WORDING HAS BEEN ADDED
TO THE GRIDS.

STILL MONITORING FOR THE POSSIBILITY OF LOCALLY TORRENTIAL
DOWNPOURS. PRECIPITABLE WATER VALUES HAVE COME DOWN A
LITTLE...HWVR THERE IS STILL A THREAT OF A QUICK TWO INCHES OF
RAIN OR SO AND THE POSSIBILITY OF LOCALIZED FLOODING AND FLASH
FLOODING IN ISOLD STMS THIS AFTN AND INTO THIS EVE. ENHANCED
WORDING HAS ALSO BEEN PLACED IN THE GRIDS (AND HWO) FOR THIS POSSIBILITY.

ANOTHER ROUND OF SLOW MOVING SHOWERS AND THUNDERSTORMS TODAY AS
STRONG UPPER TROUGH SWINGS IN FROM THE WEST. AS WITH YESTERDAYS STORMS
HEAVY RAIN MAY CAUSE FLASH FLOODING IN SOME AREAS. PW'S ARE
SOMEWHAT LESS THAN YESTERDAY BUT STILL WELL ABOVE NORMAL WITH
VALUES NEAR 1.5 INCHES. PRECIP LOADING WILL LIKELY CAUSE MORE WET
MICRO BURSTS IN HEAVIER CELLS. IN ADDITION DROPPING FREEZING
LEVELS WILL INCREASE THE HAIL THREAT WITH THESE STORMS. FAIR
AMOUNT OF HIGH AND MID LEVEL CLOUDS ASSOCIATED WITH STALLED
FRONTAL BOUNDARY OFFSHORE WILL LIKELY HOLD DOWN SURFACE HEATING
THIS MORNING SO EXPECT MUCH OF THE CONVECTIVE ACTIVITY TO HOLD OFF
TILL LATE MORNING OR EARLY AFTERNOON. EXPECT HIGH TEMPS TO RANGE
THROUGH THE 70S TO NEAR 80.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
UPPER TROUGH CROSSING THE REGION OVERNIGHT WILL KEEP SHOWERS AND
THE CHANCE OF THUNDERSTORMS IN THE FORECAST. BEST CHANCE OF RAIN
WILL BE IN NORTHERN AND CENTRAL MAINE ZONES WHERE A PERIOD OF
STEADIER RAIN WILL ACCOMPANY THE BEST DYNAMICS. THIS ACTIVITY WILL
SHIFT EAST OF THE FORECAST AREA AFTER MIDNIGHT AS HIGH PRESSURE
BUILDS IN FROM THE WEST.

SUNDAY LOOKING PRETTY GOOD AS HIGH PRESSURE BUILDS OVER THE
NORTHEAST. EXPECT MOSTLY SUNNY SKIES WITH HIGH TEMPS IN THE MID
70S TO MID 80S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGH PRES MOVES OFF TO THE E AS A CD FNT APPROACHES FROM THE W
SUNDAY NGT AS A STRONG UPR LVL TROF DIGS SE TOWARD THE NE U.S.
THIS WILL SPREAD THE CHC OF RW/TRW INTO THE FCST AREA SUNDAY NGT.
THE FNT MOVES SLOWLY E INTO THE REGION ON MONDAY AS A SFC LOW
FORMS ALONG THE FNT. THIS WILL GIVE US A HIGH PROBABILITY OF
RW/TRW ON MONDAY WITH THE POTENTIAL FOR SOME HEAVY RAINFALL WITH
OVER AN INCH OF QPF POSSIBLE.

THE UPR LVL SYSTEM CUTS OFF MONDAY NGT AND STAYS OVER THE NE U.S.
THRU THURSDAY WITH COOL TEMPS ALOFT ALLOWING FOR INSTABILITY CLOUDS
AND CHC RW/TRW. FINALLY ON FRIDAY THE UPR LVL CUTOFF MOVES E AS A
WEAK RIDGE ALOFT MOVES OVER THE REGION. THIS MAY BE SHORT LIVED AS
ANOTHER UPR LVL TROF MOVES IN FROM THE W AND COULD BRING A QUICK END
TO ANY DRY WX ON FRIDAY.

GENERALLY USED GFS40...HPC QPF AND BLEND OF MAV/MET MOS FOR SUNDAY
NGT AND MONDAY. FOR REST OF THE LONG TERM FCST USED GMOS...EXCEPT
USED A BLEND OF GFS40 AND MEX MOS GUIDANCE FOR MAX AND MIN TEMPS.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM...VFR TODAY WITH AREAS OF MVFR/IFR IN SCATTERED
THUNDERSTORMS. AREAS OF MVFR /IFR CEILINGS/VSBY
TONIGHT....IMPROVING LATE. VFR SUNDAY.

LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...IFR TO MAYBE LIFR IN
DEVELOPING RW/TRW SUNDAY NGT AND MONDAY AND POSSIBLY INTO MONDAY
NGT...THEN MVFR TO IFR IN ANY SHRA OR TSTMS MONDAY NGT THRU
WEDNESDAY.

&&

.MARINE...
SHORT TERM...NO FLAGS.

LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...SOUTHERLY FLOW AHEAD
OF AN APPROACHING CD FNT MAY BRING SCA CONDITIONS ON MONDAY WITH
SEAS HOLDING AT SCA LEVELS OVER THE OPEN WATERS INTO MONDAY
NGT...OTRW PRES PATTERN IS FAIRLY WEAK SO EXPECT WINDS AND SEAS TO
BE MOSTLY BELOW SCA LEVELS THRU THE REST OF THE LONG TERM FCST
PERIOD.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR MEZ007>009-
     012>014-018>022.
NH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NHZ001>006-
     009-010.
MARINE...NONE.

&&

CANNON
Hazardous weather outlook, Jun 23, 11:13 AM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1113 AM EDT SAT JUN 23 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-241515-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1113 AM EDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WITH LARGE HAIL DAMAGING WINDS ARE
POSSIBLE THROUGH THIS EVENING. LOCAL TORRENTIAL DOWNPOURS MAY
LEAD TO FLASH FLOODING IN A COUPLE COMMUNITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-241515-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1113 AM EDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WITH LARGE HAIL DAMAGING WINDS ARE
POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 23, 10:54 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1054 AM EDT SAT JUN 23 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-232100-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY...
BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND...
SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...
WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON...
NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...
OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD...
HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM...
DERRY...EXETER...PORTSMOUTH...HAMPTON
1054 AM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS TO DEVELOP THIS AFTERNOON...

THE POTENTIAL FOR STRONG THUNDERSTORMS TO DEVELOP ACROSS NEW
HAMPSHIRE AND ALL OF WESTERN AND SOUTHERN MAINE EXISTS FOR THIS
AFTERNOON. THE CONDITIONS ARE FAVORABLE FOR SOME OF THESE STORMS
TO POSSIBLY BECOME SEVERE PRODUCING LARGE HAIL...DAMAGING WINDS AND
TORRENTIAL DOWNPOURS POSSIBLY PRODUCING LOCALIZED FLOODING.

ALL OUTDOOR INTERESTS SHOULD SHOULD STAY ALERT FOR RAPIDLY
CHANGING CONDITIONS THIS AFTERNOON. IF THREATENING WEATHER
APPROACHES SEEK SHELTER IMMEDIATELY.

ALL MARINE INTERESTS ON THE LAKES AND OCEAN SHOULD ALSO BE
PREPARED TO TAKE NECESSARY PRECAUTIONS AND SEEK SAFE HARBOR OF
POSSIBLE IF THREATENING WEATHER APPROACHES.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

MARINE
Special weather statement, Jun 23, 11:47 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1147 AM EDT SAT JUN 23 2012

MEZ008-231630-
NORTHERN FRANKLIN-
1147 AM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS WILL IMPACT FRANKLIN COUNTY THROUGH 1230 PM
EDT...

AT 1145 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF SALEM...OR
ABOUT 15 MILES EAST OF RANGELEY...MOVING EAST AT 10 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND SALEM THROUGH
1230 PM EDT.

HEAVY RAINFALL OF UP TO 1.25 INCH OF RAIN IN THE NEXT HOUR CAN BE
EXPECTED...WITH LOCAL PONDING IN STREETS AND LOW-LYING AREAS.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4507 7016 4484 7018 4487 7041 4494 7043

MARINE
Special weather statement, Jun 23, 11:55 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1155 AM EDT SAT JUN 23 2012

NHZ001>003-231645-
NORTHERN COOS-NORTHERN GRAFTON-SOUTHERN COOS-
1155 AM EDT SAT JUN 23 2012

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY AND GRAFTON COUNTY
THROUGH 1245 PM EDT...

AT 1154 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES WEST OF MILLSFIELD TO 7 MILES NORTHWEST OF LISBON...OR ALONG
A LINE EXTENDING FROM 9 MILES SOUTHEAST OF COLEBROOK TO 7 MILES NORTH
OF WOODSVILLE...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND STRATFORD...DIXVILLE
NOTCH STATE PARK...DIXVILLE NOTCH...MILLSFIELD...GROVETON...GILMAN...
NORTHUMBERLAND...GUILDHALL...LISBON AND DALTON THROUGH 1245 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...VERY HEAVY
DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
35 TO 45 MPH CAN BE EXPECTED.

BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4432 7203 4435 7191 4436 7182 4441 7179
      4443 7169 4447 7165 4450 7159 4454 7158
      4456 7161 4459 7154 4471 7161 4488 7140
      4488 7105 4418 7188 4419 7207 4428 7207

MARINE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:54 PM EDTSpecial Weather StatementGYXRockingham36 min
Jun 22, 9:21 PM EDTAreal Flood AdvisoryGYXRockingham, Strafford84 min
Jun 23, 11:55 AM EDTSpecial Weather StatementGYXCoos50 min
Jun 23, 12:37 PM EDTAreal Flood AdvisoryGYXCarroll, Coos, Grafton3 hr
Jun 23, 12:42 PM EDTSpecial Weather StatementGYXCoos48 min
Jun 23, 1:14 PM EDTFlash Flood WarningGYXCarroll, Coos, Grafton4 hr
Jun 23, 1:32 PM EDTSevere Thunderstorm WarningGYXGrafton58 min
Jun 23, 1:36 PM EDTSpecial Weather StatementGYXGrafton54 min
Jun 23, 1:41 PM EDTSpecial Weather StatementGYXCarroll49 min
Jun 23, 2:32 PM EDTSpecial Weather StatementGYXGrafton43 min
Jun 23, 4:17 PM EDTSpecial Weather StatementGYXStrafford58 min
Jun 23, 5:09 PM EDTSpecial Weather StatementGYXRockingham, Strafford66 min
Jun 22, 9:25 PM EDTSpecial Marine WarningGYX39 min
Jun 23, 11:47 AM EDTSpecial Weather StatementGYXFranklin43 min
Jun 23, 11:55 AM EDTFlash Flood WarningGYXFranklin, Oxford4 hr
Jun 23, 1:05 PM EDTSpecial Weather StatementGYXFranklin40 min
Jun 23, 1:21 PM EDTAreal Flood AdvisoryGYXSomerset3 hr
Jun 23, 1:43 PM EDTSpecial Weather StatementGYXKennebec47 min
Jun 23, 1:44 PM EDTAreal Flood AdvisoryGYXFranklin, Somerset2 hr
Jun 23, 1:46 PM EDTSpecial Weather StatementGYXFranklin, Somerset59 min
Jun 23, 1:57 PM EDTAreal Flood AdvisoryGYXFranklin, Somerset2 hr
Jun 23, 2:43 PM EDTSpecial Weather StatementGYXOxford62 min
Jun 23, 2:58 PM EDTSpecial Weather StatementGYXFranklin, Somerset62 min
Jun 23, 3:02 PM EDTSpecial Weather StatementGYXCumberland43 min
Jun 23, 3:05 PM EDTSpecial Weather StatementGYXCumberland55 min
Jun 23, 3:07 PM EDTSpecial Weather StatementGYXAndroscoggin53 min
Jun 23, 3:12 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Oxford36 min
Jun 23, 3:17 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Oxford58 min
Jun 23, 3:34 PM EDTAreal Flood AdvisoryGYXAndroscoggin, Cumberland86 min
Jun 23, 3:57 PM EDTSpecial Weather StatementGYXYork63 min
Jun 23, 4:12 PM EDTFlash Flood WarningGYXCumberland, York3 hr
Jun 23, 4:21 PM EDTSpecial Weather StatementGYXAndroscoggin, Cumberland, Kennebec54 min
Jun 23, 5:31 PM EDTSpecial Weather StatementGYXLincoln, Sagadahoc59 min
Jun 23, 5:50 PM EDTSpecial Marine WarningGYX55 min
Jun 23, 6:08 PM EDTSpecial Marine WarningGYX37 min

Nearby

Flash Flood Watches in Maine, 2012Flash Flood Watches in New Hampshire, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.